| Model Number |
3522H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2022 and suture was used.When opening the package, the surgeon tried to use then the suture became detached from the needle.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.-additional information was requested, and the following was obtained: please provide the lot number: rabbjr.The following information was requested, but unavailable: when was the needle detached/pulled off from the suture (during handling or during use on the patient)? please specify this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # = > pc-(b)(4).Date sent to the fda: 08/11/2022 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned sample.One opened sample product code 3522h was returned to ethicon for analysis.Upon visual analysis of the returned sample revealed that a clip off defect was observed in the sample.The barrel hole was examined under 20x magnification and revealed a remnant suture.In addition, the extreme suture was noted to be severely cut.As per returned conditions of the sample no functional test was performed.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Based on the information currently available, the clip-off was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.